Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 119, NWS Lincoln, IL

May 27, 2000Macon County, Moultrie County, Piatt County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2000, 12:59 AM CDT for Macon County, Moultrie County, Piatt County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2000, 12:59 AM CDT (05:59 UTC)
Expired
May 27, 2000, 2:00 AM CDT
In force
61 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Macon County, IL, Moultrie County, IL, Piatt County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:00 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WUUS53 KILX 270600
SVRSPI
ILC021-115-139-147-173-270700-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1259 AM CDT SAT MAY 27 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN CENTRAL ILLINOIS
  MACON COUNTY IN CENTRAL ILLINOIS
  CHRISTIAN COUNTY IN CENTRAL ILLINOIS
  PIATT COUNTY IN EAST CENTRAL ILLINOIS
  MOULTRIE COUNTY IN EAST CENTRAL ILLINOIS

* UNTIL 200 AM CDT

* AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MAROA TO LONG
  CREEK TO 7 MILES EAST OF MOWEAQUA TO 18 MILES SOUTHWEST OF PANA...
  MOVING EAST AT 45 MPH. AT 1225 AM...CHRISTIAN COUNTY SHERIFF/S 
  DEPARTMENT REPORTED NUMEROUS TREE LIMBS DOWN IN STONINGTON.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARGENTA
  PANA
  MACON
  MOWEAQUA
  DECATUR
  FORSYTH
  ASSUMPTION
  MOUNT ZION
  CERRO GORDO
  BETHANY

DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS DANGEROUS
STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE
WARNED AREA.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

&

LAT...LON 4006 8906 3972 8908 3922 8953 3923 8860
          3975 8862 4006 8861

BYRD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:32 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 26, 9:32 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
935 PM CDT THU MAY 24 2000

NOT MUCH TIME TO TALK THIS EVENING...SPC JUST THREW A WATCH INTO THE FAR
WESTERN COUNTIES. BOW ECHO OVR N-CONTRL MO RACING EWD ALONG AND NORTH
OF THETAE RIDGE AND MOISTURE AXIS. GOOD COVERAGE ON RAINS TNT ACRS
CNTRL IL!

SMITH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:05 PM CDTSevere Thunderstorm WarningILXClay, Jasper, Richland40 min
May 26, 10:42 PM CDTSevere Thunderstorm WarningILXMorgan, Scott63 min
May 26, 10:42 PM CDTSevere Thunderstorm WarningILXCass, Schuyler63 min
May 26, 11:45 PM CDTSevere Thunderstorm WarningILXMorgan, Scott45 min
May 26, 11:45 PM CDTSevere Thunderstorm WarningILXSangamon45 min
May 27, 12:25 AM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Sangamon50 min
May 27, 12:59 AM CDTSevere Thunderstorm WarningILXChristian, Shelby61 min
May 27, 1:44 AM CDTSevere Thunderstorm WarningILXColes, Douglas, Edgar46 min
May 27, 1:58 AM CDTSevere Thunderstorm WarningILXCumberland47 min
May 27, 2:25 AM CDTSevere Thunderstorm WarningILXClark35 min
May 27, 2:37 AM CDTSevere Thunderstorm WarningILXClay, Crawford, Jasper, Richland53 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.